Sign in to follow this  
Followers 0

Abilify & Feeling Flu-ish?

7 posts in this topic

Posted · Report post

I started Abilify yesterday, at 5mg, and am feeling all icky and flu-like. I thought I remembered having seen someone mention something similar in a thread on here somewhere, but, of course, now that I'm looking for it, I can't find it. So, wondering if anyone's experienced anything similar with Abilify? And if it's something that I can expect to pass in a few days, or something that's a big problem, and I should be calling my pdoc ASAP?

It doesn't feel like a big huge problem kind of thing - way less bad than,say, topamax start up was, for instance - but I'm just not finding anything about it, so wanted to check?

Share this post


Link to post
Share on other sites

Posted · Report post

I started Abilify yesterday, at 5mg, and am feeling all icky and flu-like. I thought I remembered having seen someone mention something similar in a thread on here somewhere, but, of course, now that I'm looking for it, I can't find it. So, wondering if anyone's experienced anything similar with Abilify? And if it's something that I can expect to pass in a few days, or something that's a big problem, and I should be calling my pdoc ASAP?

It doesn't feel like a big huge problem kind of thing - way less bad than,say, topamax start up was, for instance - but I'm just not finding anything about it, so wanted to check?

Most atypicals have a partial hystamine effect which means that when you start up or change dose you can experience "cold" like symptoms. Also can occur when you stop taking them.

Abilify is probably the least offensive of the group - I had bad symptoms with seroquel dosage changes.

Share this post


Link to post
Share on other sites

Posted · Report post

I just tried abilify yesterday and I feel the same way. Sluggish, tired, down, like I could stay on the sofa all day. I tried this once before about a month ago and had two different reactions in two days, one day I felt like I was drugged, I couldn't see straight, I couldn't walk straight, but another time I took it during a hypomanic period and it did nothing. This time I took it while in a depressed mood and I again feel down. I thought this was supposed to stable my mood, not follow it. I hope this works. I'm tired of living on a roller coaster. My dh made a comment when he spoke to me this morning that I sounded down. He doesn't like for anything to make me slow. I'm usually the chipper one of the two of us so it's going to get real boring quick if we're both quiet. I'm going to try to stick to it this time though because I have two small children who need to know how mom is going to wake up each day.

Share this post


Link to post
Share on other sites

Posted · Report post

for me personally, abilify has no impact on my energy levels and only stabilizes my moods. most people are energized a little by abilify and it is known to be a good mood stabilizer according to my pdoc, who is in love with the stuff.

if you feel that way, you feel that way! just because i feel fine doesn't mean you feel fine. ask you pdoc about the course of action to take, but i'd assume s/he'd want you to try it longer to see how it gets into your system before you change again.

if you hate it, you hate it. if your body rejects it, you reject it. ;)

Share this post


Link to post
Share on other sites

Posted · Report post

When I first started abilify, I couldn't leave the bed. I just lay there, sweating like a pig. And when I did get up, I fainted after 15 minutes at the dinner table and the maid had to call my pdoc and escort me back to my bed. I fainted two more times when I was titrating up abilify, but I stuck with it. I also had blurry vision when I first started abilify. But all these went away after a couple of weeks on it and am now side effect free, except for feeling a bit zombified at times.

I dont take abilify at night because I have trouble sleeping.

Good luck with abilify, Sashasue, it's a great med if stick with it and at the right dosage.

Share this post


Link to post
Share on other sites

Posted · Report post

Thanks Papertrees - I've been on it for a few weeks now, and I'm really liking it so far. It's done a good job of pulling me out of the depression I was sliding into, without flipping me into a manic or mixed state, like just about everything else I'd ever tried for depression has. And once the start up wierdness passed, it's been happily un-side-effect-y for me.

Share this post


Link to post
Share on other sites

Posted · Report post

Just a tip, better take it during the morning. It can disrupt your sleep.

Hope all goes well.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0